MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE

SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE
Catalog Number 7211010
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the pressure of a control unit, dyonics 25 was at 40 and flow at 8; however, the staff noticed a high saline pressure.It was adjusted as the surgery progressed, but the flow remained strong.They had to reduce the pump pressure to 30 mm to finish the procedure.The pump was adjusted to medium flow.The patient's shoulder was very swollen, and the doctor chose not to discharge the patient that day.The procedure was resumed, without any delay, using the same faulty device.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: the reported device was received for evaluation.During visual evaluation no defects were found in the equipment.During technical analysis, it was found that the equipment had pressure measurements below the value specified by the manufacturer.After replacing the pair of sensors and all other tests according to the manufacturer's procedures, the equipment was released for use.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with an electrical component failure.Factors which could have contributed to the failure include pressure transducer malfunction or the latch keeper wear.Based on this investigation, the need for corrective action is not indicated.

Brand Name
CONTROL UNIT, DYONICS 25
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23821389
Report Number1643264-2025-00413
Device Sequence Number9422989
Product Code HRX
UDI-Device Identifier03596010543554
UDI-Public3596010543554
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K171794
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7211010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale